Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 230, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 14, 2005, 3:59 PM CDT for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 14, 2005, 4:31 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 55 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 142100 SVRMOB FLC091-142130- /O.NEW.KMOB.SV.W.0230.050814T2059Z-050814T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 359 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 430 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF VALPARAISO...OR ABOUT 12 MILES SOUTHEAST OF CRESTVIEW. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAINFALLS CAN ALSO BE EXPECTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN OKALOOSA COUNTY AT 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3049 8651 3059 8634 3074 8645 3064 8665 $$
2 follow-up statements
000 WWUS54 KMOB 142111 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 410 PM CDT SUN AUG 14 2005 FLC091-142130- /O.CON.KMOB.SV.W.0230.000000T0000Z-050814T2130Z/ OKALOOSA FL- 410 PM CDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR OKALOOSA COUNTY... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL OKALOOSA COUNTY ABOUT 7 MILES SOUTHEAST OF CRESTVIEW...NEAR HIGHWAY 85 OVER THE EGLIN AIR FORCE BASE RESERVATION. THIS STORM WAS NEARLY STATIONARY. LAT...LON 3052 8652 3058 8641 3075 8647 3069 8667 $$
000 WWUS54 KMOB 142131 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 430 PM CDT SUN AUG 14 2005 FLC091-142138- /O.EXP.KMOB.SV.W.0230.000000T0000Z-050814T2130Z/ OKALOOSA FL- 430 PM CDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKALOOSA COUNTY WAS ALLOWED TO EXPIRE AT 430 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS. WHILE NOT SEVERE...IT IS STILL LIKELY PRODUCING SUDDEN WIND GUSTS AROUND 45 MPH...VERY HEAVY RAINS TOTALING OVER 2 INCHES PER HOUR...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. AT 430 PM...THE STRONGEST PORTION OF THE STORM WAS LOCATED ABOUT 6 MILES SOUTH OF CRESTVIEW...SOUTH OF INTERSTATE 10 AND NEAR HIGHWAY 85. THE STORM WAS MOVING SLOWLY TO THE WEST AT 4 MPH. LAT...LON 3052 8652 3058 8641 3075 8647 3069 8667 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:47 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 14, 2:47 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT SUN AUG 14 2005 .DISCUSSION...NOT MUCH CHANGE IN THE ONGOINF FORECAST. FORECAST AREA REMAINS SOUTH OF THE WESTERLIES...HENCE CHANGES COME ABOUT RATHER SLOWLY. ANALYSIS AND MODEL FORECAST SHOW WEAK UPPER HIGHS AND LOWS MEANDERING AROUND THE SOUTHEAST THIS COMING WEEK. THE WEAK DYNAMICS WITH THE LOWS...SEA BREEZE AND OUTFLOW BOUNDARIES IN CONJUNCTION WITH AFTERNOON HEATING ALL POINT TO A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING IN THE AFTERNOONS AND AT A MINIMUN AFTER MIDNIGHT. THERE IS A WEAK UPPER LOW OFF OF THE SOUTH FLORIDA GULF COAST. THE NAM AND THE GFS TO A LESSER EXTENT MOVE THIS FEATURE NORTHWEST TO NEAR THE FORECAST AREA BY MONDAY AFTERNOON... ITS NOT WELL REFLECTED AT SURFACE BUT SLIGHTLY COOLER TEMPERATURES WITH THE UPPER LOW SHOULD BE GOOD ENOUGH TO INCREASE POPS MONDAY AND MONDAY EVENING. NAM MOS HAS HIGHER POPS THAN GFS AND I HAVE LEANED CLOSER TO THE NAM. && .LONG TERM...LITTLE CHANGE. WILL LEAVE IN A CHANCE OF MOSTLY DAYTIME AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. GUIDANCE MAX TEMPERATURES ARE A LITTLE WARMER ON THURSDAY AND FRIDAY WITH SLIGHTLY LOWER POPS...LIKELY A RESULT OF AN UPPER HIGH OVER THE AREA FOR A BRIEF STAY...COULD SEE HEAT INDICES AROUND 105 DEGREES MOST AREAS. && .MARINE... && .FIRE...NO CONCERNS...KBDI NUMBERS AROUND GZH ARE UP AROUND 450...BUT MOST OF AREA REMAINS VERY MOIST. .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 93 74 92 / 30 40 20 40 PENSACOLA 75 93 75 92 / 30 40 20 30 DESTIN 76 91 77 90 / 40 40 20 40 EVERGREEN 71 94 71 92 / 40 50 20 50 WAYNESBORO 72 94 71 93 / 30 40 20 40 CAMDEN 71 93 71 92 / 40 40 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Aug 14, 6:00 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN AUG 14 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... WATERSPOUTS ARE POSSIBLE ALONG AREA BAYS AND WATERWAYS FROM BAYOU LA BATRE TO MOBILE BAY TO PENSACOLA AND FURTHER EAST TO CHOCTAWHATCHEE BAY. THE WATERSPOUT THREAT SHOULD DIMINISH BY 11 AM CDT. DURING THE AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE AREA WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT TO LIFE AND PROPERTY. SOME STORMS MAY PRODUCE WIND GUSTS AS HIGH AS 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE A LIGHTNING THREAT EACH DAY...ALONG WITH WINDS GUSTS TO BETWEEN 35 AND 45 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 14, 11:30 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1130 AM CDT SUN AUG 14 2005 ALZ064-141715- LOWER BALDWIN- 1130 AM CDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 1125 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF GULF SHORES...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GULF SHORES...AND ALABAMA POINT THROUGH NOON CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.